Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 12, NWS Newport/Morehead City, NC

June 13, 20144 counties in North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jun 13, 2014, 6:57 PM EDT for 4 counties in North Carolina. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2014, 6:57 PM EDT (22:57 UTC)
Expired
Jun 13, 2014, 7:30 PM EDT
In force
33 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Martin County, NC, Pitt County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 91 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:05 PM EDTFUNNEL CLOUDWashington, NCFUNNEL CLOUD REPORTED NEAR RIVER ROAD
Jun 13, 7:12 PM EDTHAIL 0.75Washington, NCDIME SIZE HAIL REPORT AT RIVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1034 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WFUS52 KMHX 132257
TORMHX
NCC013-117-147-187-132330-
/O.NEW.KMHX.TO.W.0012.140613T2257Z-140613T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
657 PM EDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...WASHINGTON...RIVER ROAD...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA...
  PITT COUNTY IN EASTERN NORTH CAROLINA...
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  WASHINGTON...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD
  FORD...BUNYAN...SLATESTONE...WALLA WATTA...PINETOWN...TERRA CEIA...
  PUNGO AND HINSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3574 7666 3561 7660 3547 7696 3548 7698
      3546 7698 3543 7706 3557 7718 3583 7681
TIME...MOT...LOC 2257Z 235DEG 15KT 3556 7704

$$

29

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 13, 4:41 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 13, 4:41 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
441 PM EDT FRI JUN 13 2014

.SYNOPSIS...
THE BERMUDA HIGH WILL CONTINUE TO SHIFT OFFSHORE THIS EVENING AND
OVERNIGHT. A COLD FRONT WILL MOVE INTO THE CAROLINAS SATURDAY AND
BECOME STATIONARY WHILE WEAKENING THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
AS OF 415 PM FRI...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE ACROSS THE AREA THIS EVENING AND SHOULD BECOME MORE
ISOLATED IN NATURE THIS EVENING WITH LOSS OF DAYTIME HEATING. THE
SEA-BREEZE CONTINUES TO MOVE INLAND WITH WEAK CONVECTION FIRING
ALONG/BEHIND THIS FEATURE. SHORTWAVE ALOFT HAS MOVED WELL NE OF
THE AREA ALONG THE TIDEWATER OF VA. THE SURFACE COLD FRONT IS
CURRENTLY LOCATED ALONG THE EASTERN SIDE OF THE APPALACHIAN
MOUNTAINS MOVING EAST TOWARDS THE AREA. THE FRONT WILL MOVE INTO
THE WESTERN ZONES LATE TONIGHT/EARLY SAT MORNING WITH SHOWERS AND
THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THE FRONT. LOW TEMPS
WILL REMAIN MILD DUE TO MOIST SW FLOW...PRECIP...AND MIXED CLOUDS.
EXPECT UPPER 60S INLAND TO LOWER 70S ALONG THE COAST.

&&

.SHORT TERM /SATURDAY/...
AS OF 430 PM FRI...THE COLD FRONT WILL SLOWLY PROGRESS EASTWARD
THROUGH THE CWA SATURDAY WITH SOME UPPER SUPPORT IN THE FORM OF
CHANNELED VORTICITY ASSOCIATED WITH THE UPPER TROUGH SWINGING
THROUGH THE REGION. THE FRONT SHOULD PUSH OFF THE COAST BY MIDDAY
WITH WINDS SHIFTING NW BEHIND THE FRONT. MAINTAINED CHANCE POPS
THROUGH THE EARLY AFTERNOON...THEN THE SEA- BREEZE MAY DEVELOP
AND PUSH INLAND WITH CHANCE POPS FOR THE SOUTHERN PORTION OF THE
CWA. TEMPS WILL BE IN THE MID/UPPER 80S SAT UNDER PARTLY SUNNY
SKIES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM... LATEST MODEL RUNS SUPPORT PREVIOUS FCST TRENDS OF
DRY CONDITIONS FOR LATE SAT NIGHT INTO MONDAY NIGHT. SCT CONVECTIVE
ACTIVITY STILL PSBL SAT EVENING WITH FRONT MOVING THROUGH AND
LINGERING SEA BREEZE INTERACTION...THEN RIDGING SFC AND ALOFT
EXPECTED TO KEEP AREA RAIN-FREE THROUGH MONDAY NIGHT.

RIDGING WILL BEGIN TO WEAKEN TUESDAY WITH RETURN TO BERMUDA
HIGH/INLAND TROF PATTERN FOR REST OF WEEK...WITH CORRESPONDING CLIMO
20/30 POPS DURING PERIOD. GFS INDICATES BACKDOOR FRONT MOVING IN
LATE THU BUT LEANED TO ECMWF AND WPC WITH FRONT APPROACHING
FRIDAY...WITH HIGHER POPS THAT AFTN.

WEAK COOLING BEHIND FRONT WILL RESULT IN SLIGHTLY BELOW NORMAL TEMPS
SAT NIGHT AND SUNDAY...THEN HEAT WILL RETURN REST OF PERIOD WITH
HIGHS INTO LOWER 90S FOR INLAND SECTIONS MOST OF NEXT WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 8 AM FRI...VFR CONDITIONS ARE EXPECTED FOR MOST OF THE TAF
PERIOD. MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE TODAY WITH A
MID LEVEL SHORTWAVE PUSHING ACROSS THE REGION AND TRIGGER
SCATTERED SHOWERS AND TSTMS ACROSS TAF SITES. SOME SHOWERS AND
TSTMS MAY BE HVY AT TIMES AND MAY BRING CONDITIONS DOWN TO MVFR
THIS AFTERNOON. OVERALL...SHOWERS AND TSTMS ARE EXPECTED TO
DIMINISH THIS EVENING...HOWEVER A COLD FRONT WILL BE CROSSING THE
AREA LATE TONIGHT INTO EARLY MORNING AND MAY BRING SOME ISOLATED SHOWERS.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...SUB-VFR PSBL WITH SCT CONVECTIVE ACTIVITY OVER
SRN SECTIONS SAT EVENING. WEAK HIGH PRESSURE BUILDING IN BEHIND COLD
FRONT WILL PRODUCE VFR CONDITIONS FOR SAT NIGHT THROUGH MONDAY.
DIURNAL SCT SHOWERS/TSTMS WILL BE PSBL AGAIN TUE-WED WITH LOCALIZED
SUB-VFR CONDITIONS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 435 PM FRI...LATEST SURFACE AND BUOY DATA INDICATE SW WINDS
15-20 KNOTS WITH SEAS 2-4 FT BUT EXPECT WINDS TO DIMINISH THIS
EVENING AS THE BEST GRADIENT SHIFTS FARTHER OFFSHORE...AND SURFACE
WINDS SHIFT WESTERLY BY MORNING. THE COLD FRONT WILL PUSH INTO
NORTHERN WATERS TOWARD THE END OF THE TONIGHT PERIOD WITH WINDS
SHIFTING TO WEST AND NORTHWEST SAT MORNING. WAVEWATCH/SWAN IN
AGREEMENT IN BUILDING SEAS 3-5 FT BY THIS EVENING AND CONTINUING
OVERNIGHT. WINDS SHIFT NE SAT 10-15 KT FOR THE WATERS NORTH OF
CAPE LOOKOUT...AND ENE AROUND 10 KT SOUTH. SEAS DIMINISH ACROSS
THE SOUTHERN WATERS SAT AFTERNOON BUT REMAIN ELEVATED IN NE FLOW
FOR THE NORTHERN WATERS...2-4 FT.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...LATEST MODELS IN DECENT AGREEMENT WITH
PREVIOUS FCST DURING PERIOD...BUT DID INCREASE WINDS SLIGHTLY LATE
TUE AND TUE NIGHT AND INDICATING SW 15-20 KT FOR WED. COLD FRONT
STILL ON TRACK TO DROP SOUTH ACROSS THE WATERS LATE SATURDAY AND
SATURDAY NIGHT WITH THE FLOW SHIFTING TO N/NE 10 TO 15 KT. THE
GRADIENT WILL FURTHER RELAX OVER THE NC WATERS SUNDAY AND MONDAY
WITH NE FLOW VEERING TO SE/S BY MONDAY AROUND 10 KT. SEAS 3-4 FT
FRIDAY NIGHT WILL SUBSIDE TO 2-3 FT BY MONDAY. SW WINDS DEVELOP AND
INCREASE TUESDAY TO 10 TO 15 KT AS HIGH PRESSURE SETTLES OFFSHORE
AND A LOW PRESSURE TROF DEVELOPS INLAND...WITH WINDS INCREASING WED
WITH TIGHTER PRES GRAD. SEAS WILL BUILD TO 3-5 FT LATE WED.

&&

.EQUIPMENT...
A TEMPORARY REPAIR HAS BEEN MADE TO THE KMHX RADAR. WE WILL
EVALUATE PERFORMANCE WITH THIS REPAIR IN PLACE OVERNIGHT.
ADDITIONAL WORK WILL NEED TO BE DONE TO MAKE A PERMANENT REPAIR.
GIVEN AN ACTIVE WEATHER DAY EXPECTED FRIDAY WE MAY DELAY TAKING
THE RADAR DOWN UNTIL THE WEEKEND TO WORK ON A MORE PERMANENT FIX.
IF THE RADAR BECOMES UNAVAILABLE...PLEASE USE ADJACENT RADARS IN
WILMINGTON (KTLX)...RALEIGH (KRAX)...AND WAKEFIELD VA (KAKQ).

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...BTC/JME
AVIATION...JME/BM
MARINE...JME/DAG
EQUIPMENT...SK/DAG
Hazardous weather outlook, Jun 13, 4:12 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 AM EDT FRI JUN 13 2014

NCZ029-044>047-079>081-090>095-098-103-104-140815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
412 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
INTO THIS EVENING. THE OVERALL SEVERE THREAT WILL BE
LOW...HOWEVER A FEW STORMS COULD BECOME STRONG PRODUCING FREQUENT
LIGHTNING...STRONG WIND GUSTS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 1:03 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
103 PM EDT FRI JUN 13 2014

NCZ092>095-098-131800-
CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
103 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...
CARTERET...CRAVEN AND JONES COUNTIES THROUGH 200 PM EDT...

AT 103 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LITTLE LAKE TO DIXON...OR
ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAVELOCK TO 7 MILES SOUTH
OF NEW RIVER AIR STATION...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CROATAN...NEUSE
FOREST...LITTLE LAKE...MINNESOTT BEACH...ARAPAHOE...JANEIRO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3452 7760 3456 7761 3471 7749 3505 7699
      3501 7697 3495 7688 3492 7677 3494 7672
      3497 7670 3499 7670 3496 7682 3505 7698
      3513 7687 3510 7658 3500 7671 3500 7670
      3500 7662 3499 7661 3453 7748
TIME...MOT...LOC 1703Z 239DEG 15KT 3490 7696 3462 7743

10
Special weather statement, Jun 13, 1:48 PM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
148 PM EDT FRI JUN 13 2014

NCZ080-081-092>095-131845-
BEAUFORT-CARTERET-CRAVEN-JONES-MAINLAND HYDE-PAMLICO-
148 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...MAINLAND HYDE...
CARTERET...BEAUFORT...CRAVEN AND JONES COUNTIES THROUGH 245 PM EDT...

AT 148 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM RIVERDALE TO SILVER HILL TO CHERRY BRANCH FERRY
TERMINAL...OR ALONG A LINE EXTENDING FROM JAMES CITY TO 12 MILES
NORTHEAST OF JAMES CITY TO 7 MILES NORTHEAST OF HAVELOCK...MOVING
NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3501 7715 3540 7681 3537 7670 3546 7676
      3546 7660 3539 7657 3541 7668 3536 7669
      3532 7649 3545 7657 3546 7635 3534 7635
      3530 7650 3529 7648 3497 7670 3507 7700
      3493 7674 3489 7680
TIME...MOT...LOC 1748Z 238DEG 20KT 3503 7698 3519 7683
          3499 7677

10
Special weather statement, Jun 13, 2:23 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
223 PM EDT FRI JUN 13 2014

NCZ080-131930-
BEAUFORT-
223 PM EDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT COUNTY THROUGH 330
PM EDT...

AT 223 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUNYAN...OR ABOUT OVER RIVER ROAD...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WALLA WATTA......
BATH...PINETOWN...TERRA CEIA...YEATESVILLE...PANTEGO......BELHAVEN...
PUNGO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3553 7653 3553 7662 3551 7662 3549 7662
      3544 7684 3548 7698 3548 7699 3544 7696
      3546 7692 3543 7689 3541 7700 3558 7707
      3571 7668
TIME...MOT...LOC 1823Z 251DEG 15KT 3553 7691

31
Special weather statement, Jun 13, 3:32 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 PM EDT FRI JUN 13 2014

NCZ045-046-080-081-132030-
BEAUFORT-MAINLAND HYDE-TYRRELL-WASHINGTON-
332 PM EDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS TYRRELL...WASHINGTON...
MAINLAND HYDE AND BEAUFORT COUNTIES THROUGH 430 PM EDT...

AT 332 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PONZER...OR ABOUT 18 MILES NORTHWEST OF SWANQUARTER...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALLIGATOR LAKE...
KILKENNY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3600 7614 3580 7605 3572 7604 3571 7605
      3569 7603 3566 7604 3566 7601 3559 7599
      3548 7657 3552 7659 3551 7649 3553 7648
      3553 7660 3551 7662 3547 7660 3545 7670
      3580 7659 3600 7615
TIME...MOT...LOC 1932Z 238DEG 13KT 3560 7651

29
Special weather statement, Jun 13, 6:00 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
600 PM EDT FRI JUN 13 2014

NCZ029-044-080-132245-
BEAUFORT-MARTIN-PITT-
600 PM EDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN...BEAUFORT AND PITT
COUNTIES THROUGH 645 PM EDT...

AT 600 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WINTERVILLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BELLS FORK......DOWDY
FICKLEN STADIUM...SIMPSON......BELGRADE...GRIMESLAND......PACTOLUS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3588 7714 3565 7684 3548 7680 3546 7693
      3548 7698 3547 7697 3545 7697 3539 7738
      3559 7752
TIME...MOT...LOC 2200Z 237DEG 11KT 3552 7735

29
Special weather statement, Jun 13, 6:45 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
645 PM EDT FRI JUN 13 2014

NCZ029-044-045-080-081-132345-
BEAUFORT-MAINLAND HYDE-MARTIN-PITT-WASHINGTON-
645 PM EDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND
HYDE...MARTIN...BEAUFORT AND PITT COUNTIES THROUGH 745 PM EDT...

AT 644 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WASHINGTON...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RIVER ROAD...OLD
FORD...BUNYAN...SLATESTONE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3581 7688 3585 7684 3589 7683 3587 7676
      3589 7673 3581 7656 3554 7651 3553 7660
      3552 7662 3545 7688 3548 7698 3544 7696
      3545 7692 3539 7713 3561 7735 3587 7704
      3587 7699 3590 7692
TIME...MOT...LOC 2244Z 237DEG 12KT 3556 7706

29

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:03 PM EDTSpecial Weather StatementMHXCraven57 min
Jun 13, 1:48 PM EDTSpecial Weather StatementMHXPamlico57 min
Jun 13, 2:23 PM EDTSpecial Weather StatementMHXBeaufort67 min
Jun 13, 3:32 PM EDTSpecial Weather StatementMHXTyrrell58 min
Jun 13, 6:00 PM EDTSpecial Weather StatementMHXBeaufort, Martin, Pitt45 min
Jun 13, 6:45 PM EDTSpecial Weather StatementMHXBeaufort60 min
Jun 13, 7:26 PM EDTTornado WarningMHXBeaufort, Hyde, Washington34 min

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.